PMCID: PMC4811838 DOI: 10.1007/s40121-016-0105-2
Concomitant antibiotic use during treatment for Clostridium difficile infection (CDI) increases the risk of recurrence. Across a network of children's hospitals, 46% of patients treated for CDI received concomitant antibiotics for a median of 7 days. Concomitant antibiotic use was more common among patients with malignancies, and solid organ or bone marrow transplant. Unnecessary concomitant antibiotic use in CDI patients is a potential target for pediatric antimicrobial stewardship.
Infect Dis Ther
Clostridium difficile infection; Concomitant antibiotics; Pediatric; Children; Babies; C-diff
Stevens, V. W., Thurm, C., Schwab, E. M., Kronman, M. P., Gerber, J. S., Shah, S. S., Newland, J. G., Courter, J., Parker, S., Brogan, T. V., Hersh, A. L. Use of Concomitant Antibiotics During Treatment for Clostridium difficile Infection (CDI) in Pediatric Inpatients: An Observational Cohort Study. Infect Dis Ther 5, 45-51 (2016).